What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 25, 11:37 PM CST, 23 minutes earlier.
Area forecast discussion, Apr 25, 11:37 PM CST, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1237 AM CDT Tue Apr 26 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Light rain is affecting MFE as the earlier stronger
convection continues to fade, while HRL and BRO and in better
shape. A TEMPO has been included in the TAFs for additional
convection on Tuesday, with the timing of the showers and
thunderstorms based on the HRRR model. Quieter conditions are
anticipated beginning around sunset Tuesday evening.
&&
.PREV DISCUSSION... /issued 657 PM CDT Mon Apr 25 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...MVFR/VFR conditions will prevail over the RGV airports
for the next few hours. Afterwards, short term conv trends will
likely place more stronger conv into the RGV area likely degrading
the aviation conditions overnight into Tues morning. The big
question, as always, will be timing of the worst impacts. The
relatively slow progression of the conv will likely be the biggest
factor in keeping the RGV airports clear of conv until later
tonight. Once the conv starts, expect an increased potential for
IFR/LIFR conditions later in the upcoming TAF period.
PREV DISCUSSION... /issued 328 PM CDT Mon Apr 25 2022/
.At Long Last Widespread Rains Are Headed to the Brush Country
and Rio Grande Plains...
SHORT TERM (Tonight through Tuesday Night): The short term forecast
will be quite active with the potential for excessive rainfall and
strong to severe thunderstorms.
A cold front is currently progressing from Central to South Texas
this afternoon is helping initiate thunderstorm development along
and behind its frontal boundary. As this front approaches the Brush
Country and Northern Ranchlands of Deep South Texas this evening,
storms that are already firing up along the Sierra Madre will drift
eastward towards the Rio Grande in the vicinity of Zapata and Starr
Counties. How these two features collide/interact, along with any
preceding outflow boundary interaction, will play a big role in
determining which locations will be impacted by the resulting storms
tonight. Earliest timing of these storms in the Northern Ranchlands
or Rio Grande Plains is about 7 PM this evening, but will likely be
an hour or two later than that.
The environment over Deep South Texas this afternoon is
conditionally unstable with MUCAPE in the 1500 to 2000 J/kg range.
Even though the shear will be limited, this warm, moist environment
will be enough to support the development of severe thunderstorms,
with strong, damaging winds and hail being the main severe threats.
SPC has maintained a Marginal Risk for severe weather across all of
Deep South Texas tonight through Tuesday morning. But this event
will more likely be a rain event...with localized flooding possible.
Pwats will be 1.6" to 1.9" (which is above the 90th percentile),
providing ample available moisture for the storms that develop
across our area. With slow storm motion likely with some of these
storms, and the potential for storms to merge in a low shear
environment, rainfall rates as high as 2" to 3"/hour will be
possible. Flash Flood Guidance (FFG) remains high at 2.5" to 5"/hour
and with the current drought conditions, the ground can take a lot
of water. However, with high rain rates, runoff will still be
possible even before FFG is met. Latest model trends have the
heaviest rainfall across the Upper Valley/Rio Grande Plains/Brush
country tonight with 1" to 3" expected in those areas and generally
0.5" to 1.0" expected elsewhere. However, it's worth noting that
some of the convective allowing models are indicating localized 5+
inches in some areas. WPC is maintaining a Marginal Risk for
Excessive Rainfall through Tuesday morning.
The front will stall over the area tonight into Tuesday morning and
a surface low/trough will likely form along its boundary. Pwats will
remain between 1.75 to 2.00 inches on Tuesday, providing plenty of
moisture to continue to support heavy rainfall...the limiting factor
may be the lifting mechanism as the storms will likely be
disorganized. Depending on the storm development and structure
tonight, storm motion and outflow boundaries will play a role in the
development of showers and storms during the day on Tuesday, along
with the position of the stalled frontal boundary and the strength
and orientation of the surface trough/low expected to form across
the area around the stalled front. Overall rainfall amounts during
the day on Tuesday range from 0.5" to 1.00" across all of Deep South
Texas...and this is in addition to the rainfall expected tonight.
While instability will be less on Tuesday than it is today,
thunderstorms will still be possible, but are not expected to be
severe.
Temperatures will drop behind the front and be below normal through
the short term.
LONG TERM (Wednesday through Monday): The sensible weather is
much more straightforward to end April and begin May. Residual
moisture along what's left of the old front will still be around
on Wednesday, which combined with a weak short wave moving
underneath the broader 500 mb ridge is enough to keep mentionable
rains across most of the region. Models have backed off across the
normally drier upper Valley-Rio Grande Plains region so removed
mentionable chances from there...and lowered values elsewhere
especially across the Valley where southeast return flow develops
late in the day. Still...wind will be light enough and convective
parameters sufficient to support isolated to scattered morning
showers and afternoon thunderstorms...and with considerable clouds
for one more day, temperatures will warm up a little but still be
around 5 degrees below late April averages.
From Wednesday night through Saturday...low level southeast flow
strengthens as flat 500 mb ridge settles across northern Mexico
while at the same time another "bowling ball" 500 mb trough slides
through the central and northern Great Plains by the weekend. This
pattern aloft ensures similar weather to what we saw late last
week and over the past weekend, with temperatures reaching
seasonal levels (upper 80s near the coast and 89 to 93 inland)
Friday into Saturday before rising above average Sunday and
probably Monday as the atmosphere warms further.
One possible fly in the ointment is a bit more of a dip in the
flow across western and northern Texas Sunday, which could
translate into potential for isolated to scattered showers/storms
Sunday and perhaps into early Monday. GFS is less bullish on this
solution than the ECMWF, and with prior forecasts from
blends/consensus not advertising as such and confidence low enough
for any changes on Day 6 or 7, have left out for now.
Lastly...with the wind machine building up and only a modest
marine layer with offshore and nearshore sea surface temperatures
rising through the 70s...expect a longshore-dominant current to
replace the straight rips heading into what should be another busy
late spring beach weekend. Surf will be agitated with waves likely
reaching 4 to 5 feet...so the combination may trigger more
statements of surf danger by then. As for tides and run-up...no
issues through Friday, but predicted (astronomical) tides rise
again by Saturday and Sunday which will combine with the increased
wave energy to reduce the beach width somewhat. This reduction may
be less than the past few days due to limited east to west
groundswell.
MARINE: Now through Tuesday Night...Although marine conditions are
looking good this afternoon as seas slowly subside and winds remain
light to moderate, hazardous marine conditions will be possible
through Tuesday Night due to the potential for showers and
thunderstorms across the waters and moderate east-northeast winds
with a cold front approaching this evening. Lightning and localized
gusty winds and higher seas will be possible tonight through Tuesday
with any thunderstorm activity.
Wednesday through Saturday Night...Initial easterly flow Wednesday
will quickly veer southeast Thursday and increase Thursday night
through Saturday as the gradient tightens between high pressure
east of the Georgia/South Carolina coast and the Sierra Madre lee
side trough. While marine layer above the slightly cooler Gulf
waters will reduce speeds somewhat...a general 17 to 22 knot
sustained period is expected across the Gulf, peaking during the
evening and dipping during the mid morning through mid afternoon.
Winds will be a bit stronger on Laguna Madre by day and evening.
Seas will never really settle down...probably 4 feet at their
lowest Wednesday into Thursday before a general 5 to 6 feet for
the remainder of the period. Once again...wind waves will combine
with the swell to make for generally difficult boating conditions
for most of the period...and plenty of Exercise Caution with a few
Small Craft Advisories for wind and seas especially Friday through
Saturday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 80 69 84 / 40 20 0 10
BROWNSVILLE 70 83 71 86 / 40 20 0 10
HARLINGEN 68 83 68 87 / 40 20 0 10
MCALLEN 68 84 69 89 / 50 20 0 10
RIO GRANDE CITY 66 84 67 90 / 60 20 10 10
SOUTH PADRE ISLAND 71 76 72 78 / 40 20 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Hazardous weather outlook, Apr 25, 3:28 PM CST, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
428 PM CDT Mon Apr 25 2022
TXZ248>255-351-353>355-451-454-455-262130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
428 PM CDT Mon Apr 25 2022
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
There is a marginal risk of severe thunderstorms for most of the
Rio Grande Valley and Deep South Texas tonight. Thunderstorms that
develop will be capable of strong, wind gusty winds and large
hail.
There is a marginal risk of excessive rainfall for all of the Rio
Grande Valley and Deep South Texas tonight. Thunderstorms will be
capable of producing heavy to very heavy rainfall later tonight,
with localized flooding of poor drainage and low-lying areas.
There is a moderate risk of rip currents along area beaches
tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Localized nuisance flooding is possible Tuesday with some heavy
rainfall from lingering thunderstorms Tuesday morning and rainfall
totals adding up over 2 inches.
An elevated risk of rip currents is possible Tuesday and again
this upcoming weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-262130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
428 PM CDT Mon Apr 25 2022
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
Heavy and strong thunderstorms may occur over the lower Texas
coastal waters tonight and into Tuesday morning. Cloud-to-water
lightning, heavy rainfall, and strong wind gusts to gale-force
are the three main hazards associated with thunderstorms that
develop, though hail is also a possibility. Heavy rainfall from
thunderstorms will reduce visibilities and cause waves to become
very rough.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Strong thunderstorms, with the potential for wind gusts up to 34
knots, small hail, heavy rainfall, and cloud-to-water lightning
may linger into Tuesday morning as a cold front moves across the
Laguna Madre and the lower Texas Gulf waters out to 60 nautical
miles offshore.
Small Craft Advisories may be necessary this upcoming weekend for
all or portions of the lower Texas coastal waters.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Apr 25, 6:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG FALFURRIAS 27.23N 98.14W
04/25/2022 BROOKS TX LAW ENFORCEMENT
BROOKS COUNTY SHERIFFS OFFICE REPORTED ROOF DAMAGE AT
SEVERAL HOUSES IN FALFURRIAS.
&&
EVENT NUMBER BRO2200002
TRSSpecial weather statement, Apr 25, 6:45 PM CST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
745 PM CDT Mon Apr 25 2022
TXZ250-260115-
Brooks TX-
745 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern Brooks
County through 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Falfurrias Junior High School, or 9 miles west of
Falfurrias. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Brooks
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9819 2715 9817 2716 9847 2727 9850
TIME...MOT...LOC 0044Z 053DEG 4KT 2721 9830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Apr 25, 6:48 PM CST, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
748 PM CDT Mon Apr 25 2022
TXZ252-260130-
Starr TX-
748 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northeastern Starr
County through 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Elena, or 12 miles southeast of Agua Nueva. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Gloria, La Reforma, San Isidro, Santa Elena, Diamond O Ranch
Airport and Delmita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2673 9835 2667 9838 2673 9861 2678 9853
2678 9832
TIME...MOT...LOC 0047Z 053DEG 4KT 2676 9847
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Apr 25, 7:20 PM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Brownsville TX
820 PM CDT Mon Apr 25 2022
TXZ248-249-252-260200-
Jim Hogg TX-Zapata TX-Starr TX-
820 PM CDT Mon Apr 25 2022
...A cluster of strong thunderstorms will impact portions of
southwestern Jim Hogg, northwestern Starr and southeastern Zapata
Counties through 900 PM CDT...
At 819 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Guerra, or 8 miles northwest of Viboras, moving
south or southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Viboras, Lopeno, Agua Nueva, New Falcon, Guerra, Falcon Dam,
Morales-Sanchez, Falcon Heights and Falcon State Park.
This includes US Highway 83 between mile markers 772 and 794.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2700 9898 2701 9858 2677 9860 2659 9867
2655 9917 2657 9917 2662 9918 2666 9920
2669 9921 2672 9921 2675 9924 2679 9924
2682 9926
TIME...MOT...LOC 0119Z 029DEG 14KT 2683 9889
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Apr 25, 8:13 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
913 PM CDT Mon Apr 25 2022
TXZ252-353-260300-
Northern Hidalgo TX-Starr TX-
913 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern Hidalgo
and northeastern Starr Counties through 1000 PM CDT...
At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Catarina, or 10 miles northwest of Mccook, moving south
around 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Puerto Rico, La Reforma, San Isidro, Santa Catarina and Delmita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2661 9876 2675 9840 2655 9828 2649 9842
2649 9847 2645 9849 2638 9864
TIME...MOT...LOC 0213Z 017DEG 18KT 2657 9853
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Apr 25, 9:12 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1012 PM CDT Mon Apr 25 2022
TXZ252-260400-
Starr TX-
1012 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southwestern Hidalgo
and south central Starr Counties through 1100 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Grulla, or near Garciasville, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sullivan City, Garciasville, La Grulla, Cuevitas, La Puerta, Alto
Bonito, Las Lomas, La Victoria, Grulla Middle School and Santa Cruz.
This includes US Highway 83 between mile markers 824 and 836.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2624 9867 2626 9868 2627 9872 2628 9870
2629 9871 2630 9873 2630 9875 2631 9875
2631 9874 2633 9875 2632 9878 2633 9879
2637 9880 2640 9878 2640 9869 2633 9855
2626 9858 2625 9862 2626 9862 2624 9864
TIME...MOT...LOC 0311Z 350DEG 17KT 2623 9870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Mejia